MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO SI AVANTI+ 6F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CARDINAL HEALTH MEXICO SI AVANTI+ 6F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504606X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
When assembling a 6f standard (std) with guidewire (w/gw) no obturator (obt) avanti plus catheter sheath introducer, it was found that the head-end of the catheter was separated.There was no reported patient injury.The device was exchanged for another unknown device and the procedure was completed.The device package was not damaged in any way.There was no difficulty removing the device from the package.The product was stored, handled, inspected and prepped according to the instruction for use (ifu) with nothing unusual noted about the sheath prior to use.The device will be returned for evaluation.There was no adverse event with this reported issue, however, the hospital has chosen to report this as an adverse event to the national medical product administration (nmpa) directly.No other information was provided.
 
Additional Manufacturer Narrative
When assembling a 6f standard (std) with guidewire (w/gw) no obturator (obt) avanti plus catheter sheath introducer (csi), it was found that the head-end of the catheter was separated.During product analysis, the cap was separated from the hub.The device was exchanged for another unknown device and the procedure was completed.The device package was not damaged in any way.There was no difficulty removing the device from the package.The product was stored, handled, inspected and prepped according to the instructions for use (ifu) with nothing unusual noted about the sheath prior to use.There was no adverse event with this reported issue, however, the hospital has chosen to report this as an adverse event to the national medical product administration (nmpa) directly.There was not reported patient injury.The product was returned for analysis.Per visual analysis, one non-sterile unit of a catheter sheath introducer si avanti+ 6f std w/gw no obt was received inside a clear plastic bag.The cap was found to be separated from the hub.No other anomalies were observed.Per microscopic analysis, the brim cap and hub presented each a lump/bump on their rim surface.The lumps/bumps are from the same brim cap and hub material.No damages or marks were observed surrounding the lumps/bumps.It is assumed by these findings, that the observed lumps/bumps were not caused by the interaction of the brim cap/hub with a sharp object or tool since no damages or marks were observed surrounding the lumps/bumps.Nevertheless, the exact cause of the observed lumps/bumps on the brim cap and hub could not be conclusively determined during this analysis.No other anomalies were observed during the analysis.A product history record (phr) review of lot 17933934 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip-separated-during prep and hemostasis valve/hub~separated - during prep¿ were confirmed by analysis.The exact cause of the reported event could not be conclusively determined.Procedural/handling factors, may have contributed to the reported event.According to the ifu, which is not intended as a mitigation of risk, ¿do not use if package is open or damaged.1.Remove csi from package using sterile technique.2.Remove air from csi by flushing with heparinized saline or suitable isotonic solution.3.Insert the vessel dilator through the csi¿s hemostasis valve, snapping it into place at the hub.Flush with heparinized saline or suitable isotonic solution.¿ neither the phr nor the product analysis available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
This report was generated in error and due to the system's limitation, a report needed to be submitted.

Brand Name
SI AVANTI+ 6F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11298363
Report Number9616099-2021-04246
Device Sequence Number12020980
Product Code DRE
UDI-Device Identifier10705032010054
UDI-Public10705032010054
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number504606X
Device Catalogue Number504606X
Device Lot Number17933934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer03/30/2021
03/30/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date04/18/2021
06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1